Taiwanese Journal of Mathematics

The Spectral Method for Long-time Behavior of a Fractional Power Dissipative System

Hong Lu and Mingji Zhang

Full-text: Open access


In this paper, we consider the fractional complex Ginzburg-Landau equation in two spatial dimensions with the dissipative effect given by a fractional Laplacian. The periodic initial value problem of the fractional complex Ginzburg-Landau equation is discretized fully by Galerkin-Fourier spectral method, and the dynamical behaviors of the discrete system are studied. The existence and convergence of global attractors of the discrete system are obtained by a priori estimates and error estimates of the discrete solution. The numerical stability and convergence of the discrete scheme are proved.

Article information

Taiwanese J. Math., Volume 22, Number 2 (2018), 453-483.

Received: 26 October 2016
Revised: 24 August 2017
Accepted: 12 September 2017
First available in Project Euclid: 14 October 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 65M12: Stability and convergence of numerical methods 65N30: Finite elements, Rayleigh-Ritz and Galerkin methods, finite methods 65N35: Spectral, collocation and related methods

fractional Ginzburg-Landau equation global attractor numerical stability spectral method


Lu, Hong; Zhang, Mingji. The Spectral Method for Long-time Behavior of a Fractional Power Dissipative System. Taiwanese J. Math. 22 (2018), no. 2, 453--483. doi:10.11650/tjm/170902. https://projecteuclid.org/euclid.twjm/1507946430

Export citation


  • C. Bu, On the Cauchy problem for the $1+2$ complex Ginzburg-Landau equation, J. Austral. Math. Soc. Ser. B 36 (1994), no. 3, 313–324.
  • L. A. Caffarelli, S. Salsa and L. Silvestre, Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian, Invent. Math. 171 (2008), no. 2, 425–461.
  • C. Canuto and A. Quarteroni, Approximation results for orthogonal polynomials in Sobolev spaces, Math. Comp. 38 (1982), no. 157, 67–86.
  • W. Deng, B. Li, W. Tian and P. Zhang, Boundary problems for the fractional and tempered fractional operators, arXiv:1702.03639.
  • C. R. Doering, J. D. Gibbon, D. D. Holm and B. Nicolaenko, Low-dimensional behaviour in the complex Ginzburg-Landau equation, Nonlinearity 1 (1988), no. 2, 279–309.
  • C. R. Doering, J. D. Gibbon and C. D. Levermore, Weak and strong solutions of the complex Ginzburg-Landau equation, Phys. D 71 (1994), no. 3, 285–318.
  • J. Dong and M. Xu, Space-time fractional Schrödinger equation with time-independent potentials, J. Math. Anal. Appl. 344 (2008), no. 2, 1005–1017.
  • V. L. Ginzburg, On superconductivity and superfluidity (what I have and have not managed to do), as well as on the `physical minimum' at the beginning of the 21st century, Reviews of Mondern Physics 76 (2004), 981–998.
  • V. L. Ginzburg and L. D. Landau, On the theory of superconductivity, Russian in Zh. Eksp. Teor. Fiz. (ZhETF) 20 (1950), 1064–1082.
  • B. Guo, Y. Han and J. Xin, Existence of the global smooth solution to the period boundary value problem of fractional nonlinear Schrödinger equation, Appl. Math. Comput. 204 (2008), no. 1, 468–477.
  • B. Guo and Z. Huo, Global well-posedness for the fractional nonlinear Schrödinger equation, Comm. Partial Differential Equations 36 (2011), no. 2, 247–255.
  • B. Guo and M. Zeng, Solutions for the fractional Landau-Lifshitz equation, J. Math. Anal. Appl. 361 (2010), no. 1, 131–138.
  • H. Lu, S. Lü and Z. Feng, Asymptotic dynamics of 2D fractional complex Ginzburg-Landau equation, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 23 (2013), no. 12, 1350202, 12 pp.
  • S. Lü, The dynamical behavior of the Ginzburg-Landau equation and its Fourier spectral approximation, Numer. Math. J. Chinese Univ. 22 (2000), no. 1, 1–9.
  • S. Lü and Q. Lu, Asymptotic behavior of three-dimensional Ginzburg-Landau type equation, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 13 (2006), no. 2, 209–220.
  • ––––, Exponential attractor for the 3D Ginzburg-Landau type equation, Nonlinear Anal. 67 (2007), no. 11, 3116–3135.
  • V. G. Mazja, Sobolev Spaces, Springer-Verlag, 1985.
  • R. R. Nigmatullin, The realization of the generalized transfer equation in a medium with fractal geometry, Phys. Stat. Solidi. B 133 (1986), no. 1, 425–430.
  • K. Promislow, Induced trajectories and approximate inertial manifolds for the Ginzburg-Landau partial differential equation, Phys. D 41 (1990), no. 2, 232–252.
  • A. I. Saichev and G. M. Zaslavsky, Fractional kinetic equations: solutions and applications, Chaos 7 (1997), no. 4, 753–764.
  • S. Salsa, Optimal regularity in lower dimensional obstacle problems, in Subelliptic PDE's and Applications to Geometry and Finance, 217–226, Lect. Notes Semin. Interdiscip. Mat. 6, Semin. Interdiscip. Mat. (S.I.M.), Potenza, 2007.
  • S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional integrals and derivatives: Theory and applications, New York: Gordon and Breach Science, 1987.
  • J. Shen, Long time stability and convergence for fully discrete nonlinear Galerkin methods, Appl. Anal. 38 (1990), no. 4, 201–209.
  • M. F. Shlesinger, G. M. Zaslavsky and J. Klafter, Strange kinetics, Nature 363 (1993), no. 6424, 31–37.
  • Y. Sire and E. Valdinoci, Fractional Laplacian phase transitions and boundary reactions: a geometric inequality and a symmetry result, J. Funct. Anal. 256 (2009), no. 6, 1842–1864.
  • V. E. Tarasov and G. M. Zaslavsky, Fractional Ginzburg-Landau equation for fractal media, Phys. A 354 (2005), 249–261.
  • ––––, Fractional dynamics of coupled oscillators with long-range interaction, Chaos 16 (2006), no. 2, 023110, 13 pp.
  • R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Second edition, Applied Mathematical Sciences 68, Springer-Verlag, New York, 1997.
  • H. Weitzner and G. M. Zaslavsky, Some applications of fractional equations, Commun. Nonlinear Sci. Numer. Simul. 8 (2003), no. 3-4, 273–281.
  • G. M. Zaslavsky, Chaos, fractional kinetics, and anomalous transport, Phys. Rep. 371 (2002), no. 6, 461–580.
  • ––––, Hamiltonian Chaos and Fractional Dynamics, Oxford University Press, Oxford, 2005.
  • G. M. Zaslavsky and M. Edelman, Weak mixing and anomalous kinetics along filamented surfaces, Chaos 11 (2001), no. 2, 295–305.